U.S. doctors online nowAsk doctors free
A 27-year-old female asked:

I have been taking citalopram for a month. first 2 weeks 20mg then up to 40mg. i have now noticed my period is late and my breast are really sore and producing a small amount of milk. is this due to my tablets? theres no chance of pregnancy

1 doctor answer4 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Possibly: There are postmarketing reports of Prolactinemia. Breast enlargement, breast pain & galactorrhea have been reported in 0.1% to 1% of females using Citalopram. Amenorrhea & menstrual disorders were reported in 1 to 10% of women.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 18, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.